Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Mar 23, 2005, 1:46 PM PST for Nevada County, Yuba County, California. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2005, 1:46 PM PST (21:46 UTC)
- Expired
- Mar 23, 2005, 3:00 PM PST
- In force
- 74 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
Counties Nevada County, CA, Yuba County, CA
The radar
The Beale AFB radar (KBBX), 40 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 232153 SVRSTO CAC057-115-232300- /O.NEW.KSTO.SV.W.0013.050323T2146Z-050323T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 146 PM PST WED MAR 23 2005 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL NEVADA COUNTY IN CALIFORNIA CENTRAL YUBA COUNTY IN CALIFORNIA * UNTIL 300 PM PST * AT 145 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SMARTVILLE...OR ABOUT 14 MILES WEST OF GRASS VALLEY...AND MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM AROUND 5 MILES EAST OF YUBA CITY TO SMARTVILLE. EXPECTED INTENSE RAINFALL WITH LOCALIZE FLOODING...LOTS OF HAIL...SOME LARGE HAIL AT AROUND THREE QUARTERS OF AN INCH AND STRONG WINDS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS THE AN INTERIOR ROOM. LAT...LON 3919 12164 3906 12155 3914 12108 3930 12114 $$ RB
2 follow-up statements
000
WWUS56 KSTO 232231
SVSSTO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
225 PM PST WED MAR 23 2005
CAC057-115-232300-
/O.CON.KSTO.SV.W.0013.000000T0000Z-050323T2300Z/
YUBA CA-NEVADA CA-
225 PM PST WED MAR 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM PST FOR WEST
CENTRAL NEVADA AND CENTRAL YUBA COUNTIES...
AT 223 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
SMARTVILLE...OR ABOUT 11 MILES WEST OF GRASS VALLEY...MOVING
NORTHEAST AT 10 MPH.
THE LINE OF STRONG THUNDERSTORMS IN WHICH THIS STORM DEVELOPED HAS
SHIFTED TO A NORTHWEST TO SOUTHEAST DIRECTION. THE LINE EXTENDS FROM
NEAR PENN VALLEY THROUGH SMARTVILLE AND TOWARDS LOMA RICA. THE LINE
WAS MOVING TOWARD THE EAST-NORTHEAST AT 10 MPH AND WILL MOVE OVER
LOMA RICA BY 235 PM.
EXPECT LOTS OF HAIL...LOCALLY UP TO THREE QUARTERS OF AN INCH IN
DIAMETER...INTENSE RAINFALL AND STRONG WINDS ALONG THIS LINE.
LAT...LON 3927 12143 3919 12138 3919 12125 3920 12113
3932 12117
$$
RB000
WWUS56 KSTO 232245
SVSSTO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
238 PM PST WED MAR 23 2005
CAC057-115-232248-
/O.CAN.KSTO.SV.W.0013.000000T0000Z-050323T2300Z/
YUBA CA-NEVADA CA-
238 PM PST WED MAR 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NEVADA AND
CENTRAL YUBA COUNTIES IS CANCELLED...
AT 2:45 PM DOPPLER RADAR INDICATED THE LINE OF THUNDERSTORMS HAD
WEAKENED TO BELOW SEVERE LEVELS. SMALL HAIL AND LOCAL HEAVY RAINFALL
WILL LIKELY CONTINUE ALONG THIS LINE UNTIL 3 PM THIS AFTERNOON. MORE
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR UPDATES THIS AFTERNOON
ON THE WEATHER.
LAT...LON 3927 12143 3919 12138 3919 12125 3920 12113
3932 12117
$$
RBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:30 AM PST, 4 hours 16 minutes earlier.
Area forecast discussion, Mar 23, 9:30 AM PST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME STAMP
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 AM PST WED MAR 23 2005
.DISCUSSION...
LOW PRESSURE AREA SPINNING ALONG THE COAST OF OREGON WILL CONTINUE
TO HELP SPREAD RAIN AND SNOW TO THE WESTERN SLOPES OF THE SIERRA
NEVADA TODAY AND THIS EVENING. MODELS INDICATE COLDER AIR MOVING
OVER THE WEST SLOPES LATE THIS AFTERNOON AND EVENING LOWERING SNOW
LEVELS TO AROUND THE 2500 FOOT LEVEL. AS A RESULT HAVE ISSUED A SNOW
ADVISORY FOR THE MOTHERLODE STARTING AT NOON WHEN HEAVIER CONVECTIVE
SHOWERS MAY START TO BRING SNOW LEVELS DOWN INTO THE MOTHERLODE.
THIS EVENING SNOW LEVELS MAY LOWER LOCALLY DOWN TO AROUND THE 2000
FOOT LEVEL IN HEAVIER SHOWERS.
WITH THE LOW EXPECTED TO STAY NEAR THE SOUTHERN COAST OF OREGON THIS
AFTERNOON BEFORE MOVING INLAND THIS EVENING...THUNDERSTORM ACTIVITY
IS EXPECTED TO DEVELOP...PARTICULARLY OVER THE NORTHERN SACRAMENTO
VALLEY WITH ONLY ISOLATED STORMS POSSIBLE FURTHER SOUTH AND MAINLY
IN OR NEAR THE EASTERN FOOTHILLS OF THE MOTHERLODE. THUNDERSTORMS
COULD CONTINUE THIS EVENING OVER THE NORTHERN SACRAMENTO VALLEY AND
ADJACENT AREAS THROUGH THE EVENING.
&&
.STO WATCHES/WARNINGS/ADVISORIES...
...SNOW ADVISORY UNTIL 10 PM THIS EVENING FOR THE WEST SLOPE OF
THE NORTHERN SIERRA NEVADA.
...SNOW ADVISORY IN EFFECT FROM NOON TODAY THROUGH 10 PM
PST THIS EVENING...
&&Hazardous weather outlook, Mar 23, 9:16 AM PST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SACRAMENTO CA 916 AM PST WED MAR 23 2005 CAZ013>019-063-064-066>069-241500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 916 AM PST WED MAR 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY UPPER LOW OVER THE PACIFIC NORTHWEST WILL CAUSE NUMEROUS SHOWERS OVER THE INTERIOR OF NORTHERN CALIFORNIA TODAY. AN ADDITIONAL 4 TO 7 INCHES OF SNOW IS FORECAST OVER THE WEST SLOPE OF THE SIERRA NEVADA THROUGH THIS EVENING...WHILE THE MOTHERLODE IS EXPECTED TO RECEIVE 2 TO 4 INCHES OF SNOW THIS AFTERNOON AND EVENING. AFTERNOON THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF THE COASTAL RANGE...THE SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY...AND SIERRA NEVADA FOOTHILLS. SOME OF THE STORMS MAY PRODUCE SMALL HAIL. * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 3:53 PM PST | Severe Thunderstorm Warning | STO | Tehama | 37 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.